MAUDE Adverse Event Report: BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; STAPLER, SURGICAL

BOLDER SURGICAL JUSTRIGHT 5MM STAPLER; STAPLER, SURGICAL
Model Number JR-ST25-2.0
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Codes Failure to Anastomose (1028); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for investigation purposes, the findings are as follows: jr stapler disposable received and tested: visual inspection was performed, and the cartridge appeared as it was fired, pushers were visible and the knife was in forward position.The handle green safety lock was broken.A different cartridge was attempted to be used on the device, but the cam was stuck and could not be retracted since it was not aligned.The complaint could not be confirmed due to the cam and pusher misaligned so no testing could be performed on the device.This observation will be monitored and trended.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.We are currently unable to establish a relationship between the device and the issue reported.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2022 during a surgery the just righ 5 mm stapler was being used as indicated , the stapler made a sound then puncture a structure which caused the patient to bleed.The stapler was placed around the inferior pulmonary vein and when the stapler was released it became clear that the staples had not closed and the stapler had cut a hole in the inferior pulmonary vein which caused the bleeding.Due to this event the emergent gasping and a venotomy was performed , then clips were used to reinforce with a silk tie.The vein was only partially transected and there was some debris from the staple in the body after firing.The patient is a 12 months old male 10 kg.The patient is doing fine.No other information is available.

Brand Name
JUSTRIGHT 5MM STAPLER
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027
Manufacturer (Section G)
BOLDER SURGICAL
331 south 104 street
ste 200
louisville CO 80027
Manufacturer Contact
daniel guevara
562 parkway
coyol free zone building b24
san jose, alajuela 20102- CRI
CS   20102 CRI
MDR Report Key15205022
Report Number3010377594-2022-00027
Device Sequence Number2123352
Product Code GAG
UDI-Device Identifier00865163000102
UDI-Public(01)00865163000102(10)75LJ0123(17)221202
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132472
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model NumberJR-ST25-2.0
Device Catalogue NumberJR-ST25-2.0
Device Lot Number75LJ0123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown